Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 2, 2004, 8:50 AM EST for Taylor County, Kentucky. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2004, 8:50 AM EST (13:50 UTC)
- Expired
- Jan 2, 2004, 10:45 AM EST
- In force
- 115 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Taylor County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 021355
FFWLMK
KYC217-021545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EST FRI JAN 2 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 1045 AM EST
* AT 848 AM EST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
RAIN OVER MUCH OF THE COUNTY INCLUDING CAMPBELLSVILLE. MORE HEAVY
RAIN UPSTREAM WILL MOVE SLOWLY EASTWARD THROUGH 10 AM EST.
* SOME LOCATIONS IN THE WARNING INCLUDE CAMPBELLSVILLE
EXCESSIVE RAINFALL FROM THIS STORM HAS ALREADY SENT SMALL STREAMS
OUT OF THEIR BANKS IN AND NEAR CAMPBELLSVILLE. ADDITIONAL RAINS WILL
WORSEN THE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS
UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3745 8559 3721 8535 3728 8522 3738 8515
3744 8514 3741 8528 3747 8542
$$
DK2 follow-up statements
000 WGUS73 KLMK 021451 FFSLMK KYC217-021545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 950 AM EST FRI JAN 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 AM EST FOR TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY... AT 945 AM EST NWS WEATHER SPOTTERS REPORTED ONE RESIDENCE ALONG BUCKHORN CREEK FLOODED WITH THIS STORM. ADDITIONAL FLOODING IS OCCURRING ACROSS VARIOUS PORTIONS OF CAMPBELLSVILLE AND ALONG TRACE CREEK. LIGHT TO MODERATE RAINFALL IS STILL OCCURRING ACROSS THE COUNTY AND WILL CONTINUE FOR AT LEAST ANOTHER HOUR. EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ SCHOTT
000 WGUS73 KLMK 021552 FFSLMK KYC217-021700- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1050 AM EST FRI JAN 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL NOON EST FOR TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY... LIGHT TO MODERATE RAINFALL IS STILL OCCURRING ACROSS MUCH OF THE COUNTY. FLOODING ALONG BUCKHORN AND TRACE CREEKS AS WELL AS PORTIONS OF CAMPBELLSVILLE IS OCCURRING WITH ADDITIONAL FLOODING POSSIBLE THROUGH NOON. EXCESSIVE RAINFALL FROM THIS THIS MORNINGS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ SCHOTT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 3:15 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 2, 3:15 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 AM EST FRI JAN 2 2004 SEVERAL BATCHES OF SHWRS AND ISLTD TSTMS ONGOING ATTM...ACROSS SRN KY AND ALSO ACROSS SRN IN. THIS IS ALL INDUCED BY COMBINATION OF FAVORABLE ISENTROPIC LIFT UNDER STRONG WSW LLVL FLOW...UPPER LEVEL PVA AND SUBTLE SHORTWAVE TROUGH. AS SHORTWAVE MOVES ACROSS THE LOWER OH VLY THIS MORNING...PRECIP SHOULD COME TO AN END FROM NW TO SE DURING THE MRNG ENDING IN THE SE BY ABOUT MIDDAY. SOME FILTERED SUNSHINE THIS AFTN IS EVEN POSSIBLE ALTHOUGH OVERALL WILL STAY MOSTLY CLOUDY. ANY SUNSHINE THIS AFTN WILL HELP KICK MAX TEMPS UP ANOTHER FEW DEGREES. WILL FCST MID TO UPPER 60S...VERY CLOSE TO RECORD HIGHS FOR TODAY. MAIN DIFFERENCE BTWN MODEL GUIDANCE THROUGH SUNDAY IS A MAJOR DIFFERENCE BTWN GFS/ETA PLACEMENT OF SFC TROUGH/BNDRY AND DVLPNG SFC LOW ON SUNDAY. GFS HAS MAJOR SFC LOW TRACKING NEARLY ACROSS INDY ON SUNDAY WHILE ETA HAS LOW OVER LOUISVILLE OR ALONG THE OH RIVER. ETA IS ALSO IN BETTER AGREEMENT WITH UKMET AND NCEP SEEMS TO PREFER THIS TREND AS WELL. FOR PRECIP AND TEMPS WILL USE A SORT OF HYBRID OF THE GFS SHIFTING ELEMENTS ABOUT 100 MILES TO THE SOUTH FOR OUR LOCAL AREA GIVEN ETA PLACEMENT. THUS SFC TROUGH APPROACHES SRN IN LATE TNGT WITH SHWRS ONCE AGAIN BREAKING OUT FIRST IN SRN IN LATE TNGT AND CONTINUING FURTHER SOUTH AHEAD OF THE BNDRY. WILL ICRS POPS FROM N TO S DURING SATURDAY UP TO ABOUT 60 POPS GIVEN EXPCTD MOVEMENT OF SFC TROUGH. THEN WILL HAVE HIGHEST POPS LATE SAT NGT AND SUNDAY MORNING AS SFC LOW CURRENTLY EXPECTED TO TRACK ROUGHLY ALONG THE OH RIVER. WILL INCRS POPS UP TO ABOUT 80 FOR THAT TIMEFRAME. WILL ONLY MENTION ISLTD THUNDER FOR THIS MRNG AND AGAIN ON SAT NGT/EARLY SUN WITH SFC LOW APPROACH...AS CURRENT FCST INDICATES. MAV/FWC COMPROMISE FOR TEMPS TODAY THROUGH SATURDAY. THEN AFTER THAT GFS MOS TEMPS APPEAR TOO HIGH WITH FAVORED FURTHER SOUTH TRACK OF LOW...ALLOWING SOME COLDER AIR TO WORK INTO AT LEAST THE NRN FA BY SUNDAY AND SUNDAY NGT. WILL CONTINUE LOW POPS MENTION OF SNOW SHWRS ONLY ON MONDAY ACROSS THE NORTH WITH NO OTHER MENTION OF FROZEN PRECIP FOR NOW. HOWEVER SOME SNOW COULD MIX IN SUNDAY NGT OVER SRN IN...BUT WILL WAIT TO LATER FINE TUNE THE EXTENT OF COLD AIR SUNDAY NGT. AT ANY RATE PRECIP WILL BE LIGHT SUN NGT BEHIND SFC LOW. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JB
Hazardous weather outlook, Jan 2, 5:00 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 AM EST FRI JAN 2 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLARK IN-CLINTON-CRAWFORD IN-CUMBERLAND-DUBOIS IN- EDMONSON-FAYETTE-FLOYD IN-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK- HARDIN-HARRISON-HARRISON IN-HART-HENRY-JEFFERSON-JEFFERSON IN- JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-MEADE-MERCER-METCALF- MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE IN-PERRY IN-RUSSELL-SCOTT- SCOTT IN-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-WASHINGTON- WASHINGTON IN-WOODFORD- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 500 AM EST (400 AM CST) FRI JAN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH OUR OUTLOOK AREA THIS MORNING...WITH NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED NEAR ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO SETTLE NEAR THE OHIO RIVER SATURDAY NIGHT...WHILE AN INTENSIFYING AREA OF LOW PRESSURE MOVES UP AND ALONG THE FRONT ON SUNDAY. THE COMBINATION OF THE FRONT AND LOW PRESSURE SYSTEM...WILL SIGNAL THE CHANCE FOR MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. AN ABUNDANT MOISTURE SUPPLY ALREADY ESTABLISHED ACROSS OUR AREA SUGGESTS A HEAVY RAIN THREAT. THE TIME OF MOST CONCERN FOR HEAVY RAIN APPEARS TO BE SLATED FOR SATURDAY NIGHT AND SUNDAY...WITH ONE TO TWO INCHES NOT OUT OF THE QUESTION. MEANWHILE...OUR DRAMATIC TURN TO MILD TEMPERATURES THIS WEEKEND WILL CHANGE MARKEDLY EARLY NEXT WEEK...AS READINGS FALL TO NEAR OR BELOW NORMAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STUREY
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.